MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD TOTALYS MULTIPROCESSOR CONSUMABLES KIT, 480

BECTON, DICKINSON & CO. (SPARKS) BD TOTALYS MULTIPROCESSOR CONSUMABLES KIT, 480
Model Number 491453
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd totalys multiprocessor consumables kit, 480 centrifuge tubes with no labels.The following information was provided by the initial reporter: there were several centrifuge tubes with labels on which no letters were printed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information.D9: device available for evaluation: yes.D9: returned to manufacturer on: 2022-12-21.H.6.Investigation summary: the customer complained about labels on 8 centrifuge tubes from an unknown lot of catalog number 491453 (totalys multiprocessor consumables kit) not containing print.Material 500024399 is a purchased subcomponent that is used in catalog 491453.The customer communicated that the lot number of defective tubes from 500024399 was supplier lot number 20u1321.A device history record review of 491453 could not be performed because a lot number was not provided.However, material 500024399 is a purchased subcomponent that is used in catalog 491453.The centrifuge tubes are polypropylene plastic injection molded parts purchased from an approved bd supplier.The supplier applies a 2-dimensional barcode on the tubes that is used to support automated chain of custody for the specimen.When received into the bd mebane, nc facility they are subjected to incoming qc inspection using an ansi, single sampling, level i, at an aql of 1.0%.A review of the inspection documentation identified that 500024399 lot 20u1321 was received and inspected on two occasions without any issues identified.Additionally, a review of the c of a provided by the supplier identified that each tube provided contained a 2d label with a unique barcode number, and confirmation that each barcode scanned a grade of either 'a' or 'b'.A retain analysis could not be conducted because retain samples of this product are not kept by bd.Three photographs were provided.The first one shows 8 tubes that have no print on the label applied to them.The 2nd picture is a close-up on 4 of the tube labels.The 3rd picture is a picture of the bag label and lot number that the tubes were identified in.Additionally, the 8 tubes and bag label were returned to the mebane, nc location for evaluation.The complaint is confirmed.H3 other text : see h.10.

Brand Name
BD TOTALYS MULTIPROCESSOR CONSUMABLES KIT, 480
Common Device Name
NA
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16043491
Report Number1119779-2022-01543
Device Sequence Number6266843
Product Code MKQ
UDI-Device Identifier00382904914530
UDI-Public00382904914530
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number491453
Device Catalogue Number491453
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer08/09/2023
Initial Report FDA Received Date12/23/2022
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown